Language

The UAE Ministry of Health and Prevention has issued four circulars for various healthcare authorities, warning against the use of food supplements that may cause hypertension (high blood pressure), hypotension (low blood pressure), and atrial fibrillation (irregular heartbeat or stroke) in some patients. One of the circulars detailed the latest safety reports on certain medical devices, advising the Directors of all Medical Districts as well as public and private hospitals to withdraw them as they may cause blood clotting which may result in allergic reactions and life-threatening conditions.

H.E. Dr. Amin Hussein Al Amiri, Assistant Undersecretary for the UAE Ministry of Health and Prevention’s Public Policy and Licensing Sector and Chairman of the Supreme Pharmacovigilance Committee, said that the circulars instruct concerned health authorities to take the necessary measures to withdraw the products from the market, if available, and prevent their import and marketing. He stated that the products are not registered under the Drug Administration in Ministry of Health and Prevention.

Risks of buying supplements from fake online pharmacies

Members of the community have been advised not to use fake herbal preparations with claims of weight loss and loss of appetite and improved male sexual performance. They have been urged not to circulate false information on social media and deal with caution because these unknown products can severely damage the health of users. H.E. Dr. Al Amiri said some of the promoted networks lured account holders with thousands of followers to promote their cheap counterfeit goods for easy money.

He also warned community members not to order medical or herbal products online from fake pharmacies as well as emphasized the importance of those affected by these counterfeit products to immediately notify the Ministry so that they can take appropriate action. If any side effects are felt, then the ADR Side Effects Form available at http://www.cpd-pharma.ae should be filled up or consumers can contact the Ministry by telephone (02-3201448), fax (02-3201947), or e-mail (pv@ moh.gov.ae), or toll-free number 80011111

US FDA warns of counterfeit products

The Assistant Undersecretary confirmed that the Ministry has received a warning from the US Food and Drug Administration (FDA) that the manufacturer of LaBri’s Body Health Atomic which sells bottles of 60 herbal capsules for curbing appetite to lose weight has withdrawn the product from the market. The product was found to contain undeclared ingredients such as sibutramine which may cause high blood pressure and/or increased heart rate in some patients, thus posing major health risks to patients with heart conditions or who are prone to stroke. For more information, please visit the website.

The FDA has also warned against use of Rhino 8 Platinum 8000 which is used as a dietary supplement to strengthen sexual performance in men. The results of the tests carried out at FDA’s laboratories have revealed that it contains an undeclared drug, Sildenafil, which may cause a sharp and dangerous drop in blood pressure. This can pose a significant risk to diabetic or heart patients or obese people, especially those who take drugs containing nitrate.

Safety reports for medical devices

H.E. Dr. Al Amiri said that one of the circulars addressed to the Directors of all Medical Districts as well as public and private hospitals concerns the Merit Prelude Short Sheath Introducer. Manufactured by US-based Merit Medical Systems, the device is used to directly deliver medication to veins and arteries. He added that the FDA has issued a warning to withdraw the medical devices with serial numbers H1041469, H1041473, H1041464 and H1036880. Due to a manufacturing defect, the tip of the vascular access device could separate from the sheath and lead to bleeding and severe injury to the arteries. The dislodged tip’s entry into the bloodstream can cause blood clotting as well. The circular also stated that the product is not registered by the UAE Ministry of Health and Prevention’s Department of Medicine and the administration has decided to inform healthcare facilities to take the necessary action, if they are using the product, to ensure the safety of patients.

Another circular clarified that the FDA has ordered the withdrawal of the EpiPen and EpiPen Jr Auto-Injectors manufactured by Meridian Medical Technologies and Pfizer and distributed by Mylan NV due to a manufacturing defect. The defect may cause the device not to be activated in emergency situations which may cause serious health problems, especially in patients with anaphylaxis.

Information on the affected products are as follows:

Expiry Date

Batch number

Product Name

April 2017

5GN767, 5GN773

EpiPen Jr Auto–Injector, 0.15 mg

April 2017

5GM631

EpiPen Auto–Injector, 0.3 mg

 

May 2017

5GM640

EpiPen Auto–Injector, 0.3 mg

 

September 2017

6GN215

EpiPen Jr Auto–Injector, 0.15 mg

 

September 2017

6GM082, 6GM072, 6GM081

EpiPen Auto–Injector, 0.3 mg

 

October 2017

6GM088, 6GM199, 6GM091, 6GM198, 6GM087

EpiPen Auto–Injector, 0.3 mg

 

 

Source: Orient Planet PR & Marketing Communications